Long time, no see.

Homepage Forums Welcome to HighExistence Long time, no see.

0
Avatar of
Anonymous (@)    8 months, 1 week ago

Some of you may recognize me by the Greek letter (φ) I have as my display name. My hiatus can be attributed to many things, but the most significant one would be the psychiatric symptoms (e.g., hallucinations) that I’ve been experiencing. I’m currently in intensive therapy, and I have no history of drug use (besides caffeine and alcohol on a few occasions).

Anyway, it’s good to see that a lot of you are still active on here. Hello…again!

0 votes, posted 08.13.2013 at 1:55 pm
+

You must be logged in to reply to this topic.

Avatar of TheSkaFish
TheSkaFish (@theskafish)8 months, 1 week ago ago

@morsmorde, Glad to hear you’re getting some help but sorry to hear you’ve been having trouble. Either way welcome back!

+
Avatar of
Anonymous (@)8 months, 1 week ago ago

@theskafish, thank you. :)

+
Avatar of TheSkaFish
TheSkaFish (@theskafish)8 months, 1 week ago ago

@morsmorde, is that your pet rabbit? He, or she, looks cute.

+
Avatar of
Anonymous (@)8 months, 1 week ago ago

@theskafish, I wish. Holland Lops are adorable! Maybe I’ll adopt a rabbit one day. They’re not for everyone, but I really do have a soft side for them.

I also want a husky…one step at a time though.

+
Avatar of Ellie
Ellie (@tangledupinplaid21)8 months, 1 week ago ago

@morsmorde, welcome back! I’m kinda curious to know more about your hallucinations and experiences with that stuff, but will understand if you’d rather not disclose.

+
Avatar of Sasho Stoyanov
Anonymous (@)8 months, 1 week ago ago

@morsmorde, Welcome back! I like your introduction. “Hey guys, I’m insane now.”

+
Avatar of The Loop
The Loop (@Loop)8 months, 1 week ago ago

Sorry if it’s invasive, but I’m curious about your hallucinations. I understand it it’s too personal or sensitive of a topic.

Anyway, nice to meet you and welcome back. :)

+
Avatar of Name
Name (@jmlasota)8 months, 1 week ago ago

@beyond, You get a gold star for that response.

+
Avatar of
Anonymous (@)8 months, 1 week ago ago

@beyond, lol, thank you. What can I say? I like to get right to the point. :)

@tangledupinplaid21 & @Loop, no, your curiosity isn’t too invasive. Do you have any questions in particular?

+
Avatar of Ellie
Ellie (@tangledupinplaid21)8 months, 1 week ago ago

@morsmorde, What did you hallucinate? How did you know it wasn’t real? Did something bring it on? Were there any good or useful things about it? Pretty much anything you want to tell :) I’m nosy! :D

+
Avatar of
Anonymous (@)8 months, 1 week ago ago

@tangledupinplaid21, my hallucinations are auditory, and they are demeaning in nature. It’s a man’s voice (I’m female, by the way) that I can have a full on conversation with. Most of the time I try to ignore him/it, but it can be like a running commentary on everything i do. It’s like someone is speaking right next to me. Anxiety really exacerbates my symptoms.

Are they…”real?” I have a chemical imbalance that manifests itself as my hallucinations.

I have a very long family history of schizophrenia and bipolar disorder.

The only “good” thing about it is that I can see what such symptoms are actually like. I know what many other people in the world are going through. But it’s a terrible thing to have. It can be downright frightening at times, and in the end I try to cling to the rational part of my mind.

+
Avatar of Samantha
Samantha (@sammie)8 months, 1 week ago ago

@morsmorde, Damn. So, now I gotta ask, unless you don’t wanna disclose of course :) .. what does your intensive therapy consist of specifically? And have they thrown a med regimen at you I assume? If so what & how have they been tweaking it?

+
Avatar of
Anonymous (@)8 months, 1 week ago ago

@sammie, I managed to keep my symptoms concealed from my family and friends for a long time. I maintained a high GPA, worked, and kept up a social life. That changed when my heart rate shot up to 190 and I had difficulty breathing. Yes, I had a panic attack, along with that voice screaming in my head. My dad took me to the hospital at 1 in the morning.

I didn’t want to say anything for many reasons. My dad’s under a lot of stress, and I didn’t want to put him through more. My mother committed suicide; why would I want to put him through all of that again? Before, I had intended on going on to a MD-PhD program. In order to practice medicine, you have to be cleared, and that includes a necessity for mental stability. Would my dream be thrown out the window? That’s what I was worried about.

My psychiatrist wanted to put me on haloperidol (Haldol). Hell no! My mother suffered from tardive dyskinesia.

http://en.wikipedia.org/wiki/Tardive_dyskinesia

I didn’t react well to risperidone (Risperdal), so I’m currently on olanzapine (Zyprexa), which I tolerate much better. I’m also on several other medications. I’m currently an outpatient, but I go in for therapy most days of the week. I’m going to take a semester off. For the last month or so, I’ve just been relaxing and spending quite a bit of time volunteering.

I recently joined a gym, so I’ll take advantage of all the classes. Yoga, etc. The best thing for me so far has been focusing on a routine.

+
Avatar of YHVH
YHVH (@spaceghost)8 months, 1 week ago ago

@morsmorde, These may be weird questions. Do you ever have a normal conversation with this man? Have you ever asked who he is? Or why he treats you like that? I’m just curious about your situation. If you can’t get him to go away, I’m wondering, maybe some how you you two can get along?

+
Avatar of Ellie
Ellie (@tangledupinplaid21)8 months, 1 week ago ago

@morsmorde, have you ever tried asking him questions? If so what happened?

+
Avatar of Starry Eyed BLiND.
Starry Eyed BLiND. (@cristinelizabeth)8 months, 1 week ago ago

I haven’t been on here in a minute either. And I’ve gained so much from just the little time I’ve spent on here. I haven’t had internet, and my life has been thrown upside down and i’m finally gaining my strength back. Next Chapter <3
Keep movin' , everyone! everyday , if you stay still you'll sink.
that is all.
*<:oD

+
Avatar of Josh
Josh (@reinvented2012)8 months, 1 week ago ago

@morsmorde, I never understood the whole chemical imbalance thing. I think I am insensitive since I haven’t met anyone in person before with one. Like never met someone that hallucinates in any way. So my question for you would be have you heard of or tried any holistic or natural treatments? I am someone really against the pharmaceutical industry. The only medicines I would consider are those to prevent infection or something. Not the depression meds or any meds where natural plants or natural exercises can help.

+
Avatar of Zing Nation
Zing Nation (@mistrzing)8 months, 1 week ago ago

@morsmorde, welcome back friend.

+
Avatar of Sasho Stoyanov
Anonymous (@)8 months, 1 week ago ago

@mistrzing, Did you just lie?

+
Avatar of
Anonymous (@)8 months, 1 week ago ago

@spaceghost, it doesn’t really work like that. The voice is abusive, degrading, and hostile.

@tangledupinplaid21, it’s always reverted back into how I “deserve” what I’m going through.

@reinvented2012, “natural” substances aren’t necessarily good or better for you. Effective anti-psychotics are really a product of modern pharmacology. Although I have a lot of issues with many pharmaceutical companies (e.g., release the research!), they’re also not the root of all evil. I also have many issues with pseudo-scientific quacks who peddle their ridiculous “treatments.”

See: Ben Goldacre.

http://www.ted.com/talks/ben_goldacre_battling_bad_science.html

@mistrzing, I wouldn’t use the word “friend” so lightly, but thank you.

@beyond, I like your bluntness.

+
Avatar of Megan
Megan (@fearlessldr)8 months, 1 week ago ago

@morsmorde, I actually just watched a Ted talk last week about a woman who went through a very similar situation…

http://www.ted.com/talks/eleanor_longden_the_voices_in_my_head.html

+
Avatar of
Anonymous (@)8 months, 1 week ago ago

@fearlessldr, I’ll be sure to watch it later.

+
Avatar of Zing Nation
Zing Nation (@mistrzing)8 months, 1 week ago ago

@beyond, it was unintentional and I said it in a good spirit :)

+